MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-640L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On september 28, 2020, olympus medical systems corp.(omsc) received literature titled "feasibility of endoscopic submucosal dissection for upper gastrointestinal submucosal tumors treatment and value of endoscopic ultrasonography in pre-operation assess and postoperation follow-up: a prospective study of 224 cases in a single medical center".This study was conducted the endoscopic submucosal dissection (esd) for the upper gastrointestinal submucosal tumors on 224 patients between july 2011 and march 2015.The subject device, endoscope, transparent cap, forceps, needle, and endoclip were used during the procedure.In the literature, it was reported that complications of perforation, abdominal distension, chest tightness or subcutaneous emphysema, secondary peritonitis, massive bleeding have occurred.Thirteen of fourteen cases of the perforation were conservatively managed by medical therapy after applying endoscopic clips, with emergent operation needed in only one case.Five patients had massive bleeding during the procedure or postoperation, and three of them needed to receive emergent operation.There are no descriptions of device relevance for all adverse events in the literature.There is no description of the device's malfunction.Based on the available information, detailed information of the subject device was not provided.Whereas, omsc assumes that the perforation and the massive bleeding needed to receive emergency operation were related to the subject device due to occurred during the procedure.Therefore, omsc will submit two medical device report (mdr) for the perforation and the massive bleeding needed to receive emergency operation.This is the report regarding three cases of the massive bleeding with emergent operation needed.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10739912
Report Number8010047-2020-08178
Device Sequence Number3196258
Product Code KNS
UDI-Device Identifier04953170208423
UDI-Public04953170208423
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberKD-640L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;